How to safely get off Psychiatric drugs while having PFS

How do I safely get off meds, specifically Risperidone? I’m also taking sentraline, zopiclone and Lorazepam. Been on them for a period of something close to two months. I’ve seen some ways people get off of them, one of the most reasonable ways I have seen is to reduce by 10% the dosage every 1-2 weeks, but I wouldn’t mind some advice on this.

1 Like

It depends on what you’re taking the drugs for, man. I personally don’t think it’d be a good idea to come off Risperidone, for example, if you had bipolar disorder or something really debilitating that could cause you to flare up into an episode.

What are you taking the meds for, if you don’t mind me asking?

I took the meds because I got interned on a psychiatric hospital. Long story short my family didn’t really believed on the “crash” due to finasteride and they interned me after I tried to kill myself. It was one of the worse months of my life while I was in there if I’m all honest with you. They didn’t really believed on the fact that an endocrine disregulation caused by finasteride could cause a mayor depression, so they thought I was “delirious” and they putted me on risperidone.

Since I got out of my hospitalization I’ve been slowly opening my eyes of what a sham it is the current psychiatric system in the western world. Neuroleptics don’t even function properly for the people they are supposed to help and cause more harm than good in the short to the long term. In my case, I’ve gained over 20 pounds while on it, have difficulty walking sometimes while on it, more brain fog than what I used to have with pfs plus other side effects I think I already commented on one of my posts - basically, it’s hindering my overall health and my chances of having a normal recovery from this hell of a pharmaceutical nightmare that is PFS.

Oh damn, sounds like a nasty cocktail of meds. I think you should taper off one by one, but idk i have never taken a psychdrug after i got PSSD so idk what effect it can have with PFS.

1 Like

Oh my god that’s so sad, man. I’m so sorry you had to go through that. If you stop taking the meds, will you be forced back into the hospital? Are there any repercussions to you stopping?

In regards to stopping risperidone, this paper recommends stopping over 6-8 weeks. That’s to prevent a rebound psychosis, however, which isn’t applicable in your case. I would still taper over that period of time by taking your dose and dividing it by 6-8 and elimating that much per week.

As for the antidepressants and lorazepam, I’d be very slow and steady and maybe do it over 8 weeks, especially if you’re dependent on the lorazepam. I’d hate for you to have panic attacks for quitting to abruptly.

1 Like

Yeah, I was thinking on something similar to that. Risperidone would be the first one for sure, given that is basically lobotomizes the one who is using it. Then I could proceed on the sentraline, slowly tappering it by 1/10 every 2 weeks to prevent a hard withdrawal process. One of the things I’m deeply scared of withdrawing from is the benzodiazepine that I’m taking - benzo withdrawal is worse than a heroin withdrawal, so I’ve heard.

1 Like

Are you taking the benzos daily? What’s the dose? I’m not the best source on getting off of benzos, but other people on here might be, especially ones that have been Rxd benzos. You could also go to forums made especially for quitting them. I would tell you to ask for a doctors advice, but you’d obviously have to go to a different doctor than the one you’d be seeing and one you’ve researched thoroughly that has expertise on this subject.

I’m taking 2mg of lorazepam every night, apparently is not that much but the problem resides in the fact that, unlike valium, lorazepam has a really short life in the body.
Ashton’s aproach to tappering benzos has worked for a lot of people, at least that’s what the comments say.

Some more information for you. I wish I could help you more, but I would honestly just be compiling things online which you probably do better than me. Good luck, Wetaka. Stay strong, man. And reach out to us or me if you ever need to rant/vent/whatever.

1 Like

Yeah i’ve heard some benzo withdrawal horror stories… I can’t believe that they have put you on sooo many meds, it’s insane… I think you have a good plan. It’s gonna be rough but it’s worth it. I wish you the best! Good luck :slight_smile:

1 Like

Guys I have a question in regards of the sertraline that I’m taking.
What would it be the best way to tapper it down and to avoid a crash while doing so?
Will I necessarilly crash If I tapper sertraline and get, aside of PFS, pssd?

I have PSSD because of sertraline, i didn’t had a crash when i tapered off. But i had PSSD symptoms after one pill + horrible other side effects. I would recommend you to check this out https://www.survivingantidepressants.org/topic/1024-why-taper-by-10-of-my-dosage/

2 Likes

Hey, how is your WD going?

I am so sorry to read this. I also was interend in a psychiatric hospital by my parents, and the doctor told them exactly the same thing that they told you. He said that “I was delirious”.

I have also gained a great amount of fat despite only taking one pill of the antispychotic (in my case it was olanzapine). Fortunately, on the second day my parents could see which was the atmosphere in the psychiatric hospital and asked the doctor to let me leave.

The experience has also been traumatic for me, and has let me full of anger just to think how the psychiatric institutions work. It is funny that (at least in my country), if someone is arrested, he has the right to call a lawyer, while if someone is locked in a psychiatric hospital against his will and forced to take horrifying drugs, he cannot call neither a lawyer nor anyone else.

At the moment the psychiatrist decides that you need to be locked up, you lose your rights, and the spectacle starts.

In the short time I was there I saw things I wish I had never seen in my life. When I entered, I was tied in a bed when I told them that I thought I should not be there. I didn’t even move, I said “I am not sure this is the place I should be in”, then I don’t know what the doctor did or said, but immediately six men came and tied me in the bed.

Anyway, I am sure things will get much better for you, let the time pass. I am not a doctor but I would recommend, based on my experience to get off very slowly of the drugs.

Also, you don’t need to worry about geting PSSD aside from PFS, because they are the same thing. The worst thing that could happen to you is a worsening of the PFS you already have, not a new syndrome.

And in many cases of people with PFS there hasn’t been any crash when using things such as sertraline (it can happen, and that’s why is not recommended), but most people are fine. Don’t worry to much about it but be sure to avoid in the future taking SSRIs.

Also, even if your condition worsened after stopping the antidepressant BE SURE that you will be much better in one year if you don’t touch new drugs. Just hang on for one year, and you’ll se how your situation improves, especially mentally.

3 Likes